

4:45 PM

Adjourn

Welcome to the SC-APA Spring Conference!

United by a shared commitment to shaping the future of our communities, this conference is a platform for collaboration, innovation, and collective action as we tackle the challenges and opportunities facing our neighborhoods, towns, and cities. Over the course of the day, we'll have the opportunity to exchange ideas, share experiences, and work together to develop new ideas and approaches to the situations that we face. Together, we can build stronger, more vibrant communities that empower and enrich the lives of all who call them home.

We are excited to host this conference for the first time in Orangeburg, an important Midlands community known for higher education, its role in the U.S. Civil Rights movement, and the famous Edisto Memorial Gardens. We hope you enjoy the Garden City and all it has to offer, including this weekend's Festival of Roses.

As we gather for this conference, let us seize the opportunity to engage in fruitful discussions, share invaluable insights, and forge new partnerships. Together, we have the power to shape the future and make a lasting impact on the world around us.

Shea Farrar, President-Elect and Andrew Babb, Director-at-Large, Co-Chairs, Programs Committee

CONFERENCE PROGRAM	
8:00 AM	Registration and Breakfast
8:30 AM	Welcome and Opening Remarks
8:45 AM	Spotlight on Orangeburg [0.5 hrs]
	Speaker: Sidney Evering II • City Administrator • City of Orangeburg
9:15 AM	Incorporating the Resilience Element in Comprehensive Plans [SR] [1.0 hr] Speaker: Geoffrey Habron, PhD • Professor of Sustainability Science • Furman University Speaker: Ryan Bland, AICP • Senior Planner • BOUDREAUX
10:15 AM	Break
10:30 AM	Emphasis on Equity: Hospitality, Place Names, and Inclusive Spaces [EQ] [1.5 hrs] Hospitality + Perspective = More Inclusive and Activated Downtowns Speaker: Irene Dumas Tyson, AICP • Director of Planning • BOUDREAUX What's in a Name? The Power of Street and Place Names Speaker: Justin Wallace, AICP • Planning Associate • White & Smith, LLC Speaker: Brenda Diaz-Flores, CNU-A • Associate Urban Designer • MKSK Cities for Life: Planning Inclusive Urban Spaces Speaker: Gary Warner, ASLA, AICP • Senior Landscape Architect/Planner • ESP Associates
12:00 PM	Lunch Speakers: Select students from SC State's MS in Transportation Program, advised by Dr. Judith Mwakalong
1:30 PM	Ethics Cases of the Year: 2024 [E] [1.0 hr] Speaker: Barry Nocks, PhD, FAICP • Professor Emeritus • Clemson University
2:30 PM	Break
2:45 PM	Mobile Tour: Orangeburg County Speaker: Stewart Haig • Community Dev. Div. Director • Orangeburg County
2:45 PM	Planning in Practice: Case Studies from the Field [1.0 hr] Planning for Rural Preservation Speaker: John Gardner, AICP • Gardner Planning Services, LLC Dealing with Doughnut Holes Speaker: W. Ethan Brown, AICP • Deputy Director of Planning and Building • Florence County The Down and Dirty of Sewer Planning: Preparing for the Pipeline of Growth Speaker: Katherine Amidon, AICP • Senior Environmental Planner • Bolton & Menk, Inc.
3:45 PM	Coordinating for Sustainability: Connecting Local Planning with the SC Department of Environmental Services [L] [1.0 hr] Speaker: Kristy Ellenburg, JD • Dir. of Collaborative Partnerships & Strategic Initiatives • DHEC Environmental Affairs Speaker: Jill C. Stewart, MEM, P.E. • Dir. Dam Safety & Stormwater Permitting • DHEC
	Speaker. Site of Sterrart, mem, men, such sujety a Stormwater remitting . Direct